Pcod, acne and hairfall


Q: Hello,
I am a 20 year old girl diagnosed with pcod a year back. All my hormonal levels were fine back then only prolactin was slightly high which the doc said I didnt need to worry about much. I suffered from acne at that time as well and had skipped 2 menstrual cycles. A few months before the diagnosis, my hair volume had decreased drastically. I suffered from tremendous hair loss. Initially I had thick, straight hair with a lot of volume but now it has become incredibly thin and brittle. I still suffer from hair loss. I got treatment done for pcod (glycomet 500mg, ovacare forte for 1 year), acne (4 months of tretiva 10 mg, some topical creams and 15 day antibiotic course each month) and hair ( 2 months minoxidil 5% then next 2 months 2%, 4 months dietary supplements and one month biotin). I got this treatment for acne n hair from jan-april 2013. My hair fall stopped and acne cleared up completely. Again after 2 months, from june onwards, hairfall began and terrible acne started popping on my cheeks n chin and later spread onto my nose forehead. These started as huge painful red bumps underneath my skin. Each acne took at least 2-3 weeks to go away. I didn't want to start on Tretiva all over again cause it has many side effects including hair fall. I can't hav contraceptive pills cause of family cancer history. So I sought natural home remedies n none of them worked for me. I visited another dermatologist. She diagnosed me with female pattern thinning which caused a great deal of sadness to me. My dad went bald at the age of 26 and thinking about me losing my hair and getting bald spots just made me terribly upset. I went to another dermatologist for consult n he said I don't hav anything like that but I was still losing hair. He told me to apply foltene solution to my hair which I did for 2 months and that reduced my hair fall to some extent but upon leaving it...hair fall started all over again. From October onwards I just stuck to oiling my hair regularly which didnt help of course. Then I came across another doc in dec 2013 n she told me get a dht test done. The result was incredibly shocking. My dht level was 600 when it should b less than around 350. Yet the doctor said that I would need to go an extensive course of isotretinoin cause the previous doctor had not completed my entire dosage according to body weight. I should hav had 7200 mg but the previous doc had given only 1200mg in 4months. The new doc told me to cover this much dosage which would take 8-9 months and she assured me that there r no side effects of it at all. I wasn't ready to believe that. She also said I don't hav female pattern thinning. She told me that it was because of my low ferritin levels n high dht. She also prescribed minoxidil and dietary supplements including an iron supplement. I am really confused with my problems and not sure what treatment to follow because I had already done the same treatment which was useless. Also I wil probably be getting married in November or dec this year.


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon